Arkansas, 2003

Damaging Wind in Arkansas, July 19, 2003

July 19, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 19, 3:00 AM CST, 1 hour earlier.

Area forecast discussion, Jul 19, 3:00 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT JUL 19 2003

COMPLEX OF THUNDERSTORMS MOVING SOUTH ACROSS NORTHEASTERN PARTS OF
CWA. CAP APPEARS TO BE HOLDING FARTHER TO THE WEST. MODELS SUGGEST
THUNDERSTORMS WILL CONTINUE MOVING SOUTH THIS MORNING INTO THIS
AFTERNOON WITH MOST OF THE ACTION IN THE EAST. CAP HAS A BETTER CHANCE
OF HOLDING IN THE WEST. BIG PROBLEM WITH ALL THIS IS THAT AREAS
AFFECTED BY THE THUNDERSTORMS WILL HAVE CLOUDS EARLY IN THE DAY
AND WILL LIKELY NOT WARM UP AS MUCH. THESE AREAS WILL STAY BELOW
HEAT ADVISORY CRITERIA. HAVE HIGH CONFIDENCE OF THIS IN THE EAST
BUT STILL A QUESTION ACROSS CENTRAL SECTIONS. LOOKS LIKE WESTERN
ZONES MAY NOT BE AFFECTED AND WILL HEAT UP AS MUCH AS THEY DID
YESTERDAY. WILL GO WITH A HEAT ADVISORY FOR TODAY FOR THE WEST.
DAY SHIFT WILL NEED TO MONITOR OTHER AREAS LATER THIS MORNING.
WILL CARRY LIKELY POPS IN THE EAST...MAINLY FOR THIS MORNING.
POPS WILL DROP TO 20 PERCENT IN THE WEST. MAIN THUNDERSTORM COMPLEX
SHOULD BE INTO THE SOUTHEAST OR SOUTH OF THE AREA BY TONIGHT.
MODELS DO NOT SHOW ADDITIONAL THUNDERSTORMS TONIGHT...BUT WITH
WEAK SHORT WAVES AND DIFFLUENT NORTHWEST FLOW ALOFT...WILL KEEP
A SLIGHT CHANCE IN FOR ALL AREAS TONIGHT IN CASE NEW THUNDERSTORMS
DO DEVELOP. BOUNDARY MAY MOVE NORTH SUNDAY AND MOST OF THE AREA
WILL BE IN THE HEAT AND HUMIDITY AGAIN. MOST AREAS EXCEPT THE
NORTH WILL MEET HEAT ADVISORY CRITERIA ON SUNDAY. THIS COULD BE
DISRUPTED IF ANY NEW THUNDERSTORM COMPLEXES FORM TONIGHT. THIS ALONG
WITH DIFFERING AREAS BEING AFFECTED BY A HEAT ADVISORY FOR SUNDAY
COMPARED WITH TODAY WILL PRECLUDE MENTION OF A HEAT ADVISORY IN
THE ZONES FOR SUNDAY AT THIS TIME. WILL GO WITH A CHANCE OF
THUNDERSTORMS IN ALL BUT THE WEST FOR SUNDAY DUE TO THE PRESENCE
OF BOUNDARIES FROM TODAY. THE WEST MAY STILL BE CAPPED SO WILL
KEEP POPS LOWER THERE. INCREASING AMPLITUDE IN THE UPPER FLOW SHOULD
ALLOW A COLD FRONT TO REACH THE AREA ON MONDAY. THIS WILL BRING ANOTHER
GOOD CHANCE OF THUNDERSTORMS TO THE CWA ON MONDAY. HEAT AND HUMIDITY
SHOULD CONTINUW UNTIL THEN. LITTLE CHANGE MADE TO EXTENDED.

.LIT...HEAT ADVISORY TODAY WEST   ZONES  21-22-30-37-38-40>42-52>54
Hazardous weather outlook, Jul 19, 4:00 AM CST, 0 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE ENTIRE STATE OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY. A LARGE COMPLEX OF STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE MOVING INTO CENTRAL AND EASTERN ARKANSAS
DURING THE MORNING HOURS AND WILL WEAKEN. STRONG WINDS UP TO 60 MPH AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS WITH THESE
STORMS. THE STORMS WILL MOVE TO THE SOUTH...WITH THE HIGHEST CHANCE
OF PRECIPITATION IN THE EASTERN HALF OF THE STATE. BOUNDARIES LEFT
BY THESE STORMS WILL BE THE FOCUS OF MORE SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING...MAINLY IN THE EASTERN HALF OF THE STATE.
SOME SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL WILL BE
POSSIBLE.

A HEAT ADVISORY IS IN EFFECT TODAY FOR WEST CENTRAL ARKANSAS. HIGH
TEMPERATURES IN THIS AREA IN THE MID TO UPPER 90S...ALONG WITH HIGH
HUMIDITY VALUES...WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES
THIS AFTERNOON. ELSEWHERE...AFTERNOON HEAT INDEX VALUES WILL RANGE
FROM 100 TO 105 DEGREES...DUE TO INCREASED CLOUD COVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NORTHERN TWO THIRDS OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE
THUNDERSTORMS SUNDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY
IN THE AFTERNOON AND EVENING HOURS AS A SURFACE BOUNDARY MOVES INTO
THE STATE. LARGE HAIL AND LOCALLY HEAVY RAIN MAY BE POSSIBLE WITH
ANY THUNDERSTORMS THAT DEVELOP.

ALL OF ARKANSAS IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS
MONDAY AS A COLD FRONT MOVES INTO THE STATE. STRONG WINDS AND
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT
DEVELOP.

HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY THROUGH
FRIDAY...BRINGING PARTLY CLOUDY SKIES AND LESS OPPRESSIVE
TEMPERATURES. AFTERNOON HIGH LATE NEXT WEEK WILL BE IN THE UPPER 80S
TO THE MID 90S ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TONIGHT...MAINLY IN
CENTRAL AND EASTERN ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lonoke

When
July 19, 4:00 AM CST
Where
Lonoke County, 3 mi NE of Cabot
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.000, -91.983

Thunderstorm winds downed some power lines between Cabot and Ward.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329481.